NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 17, 2014
I`m 27 and have been on the pill for almost 4 years because if I don`t take them I don`t get my period. This month, I noticed my vagina very dry the days before I got my period. When my partner and I tried to have intercourse it was very difficult. Days after, I don`t have the period. I am on my 5th day of the pill and my vagina still is dry. We tried to have sex, but it was difficult again. He even felt pain on his private, even after all the foreplay. Is this normal?
It may be normal for a pill to cause vaginal dryness, although uncommon. I don't know why it would have started now since you have been taking it for so long. If this is a new prescription, maybe you need to return to the pill you were using before. Also, look at any other changes in medications, health, etc. that could have lead to these changes. Are you spending enough time in foreplay to cause adequate lubrication? The last resort is you could use an over-the-counter personal lubricant.
Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated